New Hampshire, 2013Damaging Winds in New Hampshire, June 30, 2013
June 30, 2013 · NWS GYX · 5 events in 2 counties and zones
On the 30th of June a stalled frontal boundary remained in place to the northwest of the forecast area. To the south of the front, hot and very humid air prevailed across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the 30th of June a stalled frontal boundary remained in place to the northwest of the forecast area. To the south of the front, hot and very humid air prevailed across the region. Very high precipitable water values also persisted across the region. Afternoon heating produce slow moving thunderstorms which dropped very heavy rainfall and produced several reports of thunderstorm wind damage due to wet microbursts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 30, 2:34 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 30, 2:34 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
334 PM EDT SUN JUN 30 2013
.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS EASTERN NEW YORK AND
WESTERN NEW ENGLAND THROUGH TUESDAY. THE FRONT WILL GRADUALLY
WASH OUT ON WEDNESDAY AS HIGH PRESSURE BUILDS IN FROM THE
SOUTHEAST. HIGH PRESSURE WILL REMAIN NEARLY STATIONARY OFF THE MID
ATLANTIC COAST THURSDAY THROUGH SATURDAY WITH HOT AND HUMID AIR
MOVING INTO THE AREA.
&&
.NEAR TERM /TONIGHT/...
ANOTHER DAY OF STRONG HEATING AND HIGH MOISTURE WILL LEAD TO MORE
SCATTERED TSTMS INTO THIS EVENING ACROSS MAINLY SOUTHWEST AREAS.
WEAK IMPULSE ACROSS OHIO/WESTERN PENNSYLVANIA WILL LEAD TO
WIDESPREAD CONVECTION ACROSS THE NORTHERN MID ATLANTIC. SCATTERED
DIURNAL CONVECTION WILL CONTINUE TO PERCOLATE NEAR THE HIGH
TERRAIN THRU THIS EVENING. IN ADDITION...STORMS FROM THE MID
ATLANTIC WILL DRIFT NE INTO SOUTHWESTERN ZONES THIS EVENING. A FEW
OF THE STRONGER STORMS MAY CONTAIN GUSTY WINDS OR SMALL
HAIL...BUT THE MAIN THREAT WILL BE HEAVY RAINFALL. CONVECTION
SHOULD WANE WITH LOSS OF DAYTIME HEATING.
MARINE FOG/STRATUS WILL WORK BACK INTO MID COAST NORTH OF PORTLAND.
EXPECT PATCHY DENSE FOG AT TIMES. ELSEWHERE GRADUAL DETERIORATION
IS EXPECTED AS VERY HIGH PWAT AIR MASS LIFTS BACK NORTH INTO THE
REGION AGAIN. SOME PATCHY FOG IS POSSIBLE...ALONG WITH INCREASING
CHANCE FOR PCPN FROM SOUTH TO NORTH.
&&
.SHORT TERM /MONDAY AND MONDAY NIGHT/...
FOR MONDAY AND MONDAY NIGHT...VERY HIGH PWAT AIR MASS WILL BE IN
PLACE. VALUES WILL BE RUNNING 2 TO 3 STANDARD DEVIATIONS ABOVE
NORMAL...WITH VALUES APPROACHING 2 INCHES. ANY
SHOWERS/THUNDERSTORMS WILL BE CAPABLE OF VERY HEAVY RAINFALL. AXIS
OF HEAVIEST PCPN IS STILL IN QUESTION...THOUGH TIMING APPEARS TO
BE AFTERNOON INTO THE LATE EVENING. NEXT SHORTWAVE TROF...CURRENTLY
CROSSING THE LOWER MISSISSIPPI RIVER VALLEY...WILL LIFT
NORTHEASTWARD AND PROVIDE THE LIFT FOR WIDESPREAD
SHOWERS/THUNDERSTORMS. GIVEN HEAVY RAINFALL IN THE NORTHERN ZONES
THE LAST FEW DAYS...FLASH FLOODING IS A GROWING CONCERN AND THIS
SET UP MAY NECESSITATE A FLASH FLOOD WATCH IF CONFIDENCE IN
LOCATION GROWS TONIGHT. HIGHEST THREAT AREAS FOR FLASH FLOODING
WOULD BE NORTHERN MOUNTAINS...GIVEN THEIR RECENT HEAVY RAINS.
BOUNDARY WILL STALL NEAR OR OVERHEAD THRU THE OVERNIGHT...
PROVIDING A FOCUS FOR CONTINUED PCPN AS NOCTURNAL LOW LEVEL JET
FEEDS MOISTURE...INSTABILITY...AND LIFT.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
STORY FOR THE LONG TERM FORECAST WILL BE A FAIRLY CONSISTENT
WEATHER PATTERN. BERMUDA HIGH PRESSURE OVER THE ATLANTIC AND A
BROAD TROUGH OF LOW PRESSURE OVER THE CENTRAL UNITED STATES WILL
SET UP A LONG AND PERSISTENT SOUTHERLY FLOW FROM THE GULF OF
MEXICO STRAIGHT UP TO THE EAST COAST TO NEW ENGLAND. THIS WILL
BRING INCREASINGLY WARM AND HUMID AIR INTO THE AREA OVER THE
COURSE OF THE WEEK. BEING ON THE EAST SIDE OF THE TROUGH... BROAD
RISING MOTION WILL CREATE A FAVORABLE ENVIRONMENT FOR
PRECIPITATION... OFTEN IN THE FORM OF SHOWERS AND THUNDERSTORMS
EACH DAY.
MODELS IN GENERAL AGREEMENT ON A SURFACE WARM FRONT LOCATED
SOMEWHERE ACROSS NORTHERN NEW ENGLAND BY TUESDAY MORNING.
SOUTHERLY FLOW UP AND OVER THE WARM FRONT WILL LEAD TO WIDESPREAD
SHOWERS ON TUESDAY NORTH OF THE FRONT... AND A CHANCE OF A
THUNDERSTORM SOUTH OF IT. POSITIONING OF THE FRONTAL BOUNDARY
VARIES AMONG THE MODELS BUT IT SEEMS THE MOST LIKELY AREA OF
PRECIPITATION WILL BE IN NORTHERN AREAS.
SURFACE FRONT WASHES OUT AND/OR LIFTS TO THE NORTH ON WEDNESDAY.
HUMID AIR MASS IN PLACE IN COMBINATION WITH SUBTLE WAVES IN THE
MID LEVEL FLOW COULD LEAD TO AFTERNOON SHOWERS AND THUNDERSTORMS
ESPECIALLY IN THE MOUNTAINS. A SIMILAR SCENARIO PLAYS OUT ON
THURSDAY WITH EVEN WARMER TEMPERATURES. FOURTH OF JULY HIGH
TEMPERATURES WILL BE IN THE UPPER 80S WITH HIGH HUMIDITY.
BERMUDA HIGH SHIFTS WESTWARD BY FRIDAY AND INTO SATURDAY AS THE
LOW TO THE WEST WEAKENS AND RETROGRADES TO THE WEST. CANNOT RULE
OUT AN AFTERNOON SHOWER OR THUNDERSTORM AS THE HEAT AND HUMIDITY
CONTINUE... BUT THE ABSENCE OF ANY WELL DEFINED IMPULSE IN THE MID
LEVEL FLOW WILL KEEP RAIN CHANCES LOWER FOR THE WEEKEND.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SHORT TERM...VFR CONDITIONS ARE EXPECTED FOR MUCH OF THE EVENING
OUTSIDE OF SCATTERED SHOWER AND THUNDERSTORM ACTIVITY. CONDITIONS
WILL GO BACK DOWN TO IFR TONIGHT IN SHOWERS...FOG...AND LOW
CLOUDS. THIS MAY CONTINUE RIGHT THROUGH MONDAY.
LONG TERM...WILL LIKELY SEE IFR OR LOWER CONDITIONS IN RAIN AND
CLOUDS ON TUESDAY ESPECIALLY IN NORTHERN AREAS BEFORE SEEING AN
IMPROVEMENT TO VFR CONDITIONS. THUNDERSTORMS WILL BE POSSIBLE
EACH AFTERNOON THROUGH THE END OF THE WEEK... PRIMARILY OVER
INTERIOR LOCATIONS.
&&
.MARINE...
SHORT TERM...SCA FOR SEAS CONTINUES ON THE OCEAN WATERS THROUGH
TONIGHT. OTHERWISE...WINDS ARE NOT EXPECTED TO BE AN ISSUE.
LONG TERM...SOUTHWEST FLOW CONTINUES OVER THE WATERS AROUND
BERMUDA HIGH PRESSURE. THE PERSISTENT FLOW WILL ALLOW WAVES TO
BUILD SOMEWHAT... BUT WIND SPEEDS WILL NOT REACH SMALL CRAFT
ADVISORY LEVELS. WAVE HEIGHTS TEND TO BE OVERDONE IN THE MODELS ON
SOUTHWEST FLOW SO THE MODEL HEIGHTS WERE LOWERED A BIT. COULD
REACH 5 FEET IN THE EASTERN WATERS ON THE SOUTHWEST FLOW.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM EDT MONDAY
FOR ANZ150-152-154.
&&
SYNOPSIS...LEGRO
NEAR TERM...LEGRO
SHORT TERM...LEGRO
LONG TERM...KIMBLE
AVIATION...KIMBLE/LEGRO
MARINE...KIMBLE/LEGROHazardous weather outlook, Jun 30, 2:11 PM EST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
311 PM EDT SUN JUN 30 2013
MEZ007>009-012>014-018>028-NHZ001>010-013-014-011915-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
311 PM EDT SUN JUN 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. A
FEW MAY PRODUCE GUSTY WINDS AND BRIEF TORRENTIAL DOWNPOURS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A VERY MOIST AIR MASS WILL MOVE BACK INTO THE AREA ON MONDAY INTO
TUESDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP IN THE AFTERNOON AND LINGER INTO THE OVERNIGHT. THESE WILL
BE CAPABLE OF VERY HEAVY RAINFALL...AND LOCALIZED FLOODING IS
POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ150>154-011915-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
311 PM EDT SUN JUN 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Sullivan
- When
- June 30, 4:05 PM EST to 4:10 PM EST
- Where
- Sullivan County, 3 mi NE of Newport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 43.401, -72.138
A severe thunderstorm downed a tree on Reeds Mill Road.
Thunderstorm Wind, Sullivan
- When
- June 30, 4:05 PM EST to 4:09 PM EST
- Where
- Sullivan County, 2 mi N of Sunapee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 43.429, -72.080
A severe thunderstorm downed a tree and power lines on Trow Hill Road.
Thunderstorm Wind, Sullivan
- When
- June 30, 4:06 PM EST to 4:10 PM EST
- Where
- Sullivan County, Sunapee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.400, -72.080
A severe thunderstorm downed trees on Jobs Creek Road in Sunapee.
Thunderstorm Wind, Belknap
- When
- June 30, 5:17 PM EST to 5:21 PM EST
- Where
- Belknap County, 0.85 mi SE of Tilton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.440, -71.590
A severe thunderstorm downed trees and wires in Tilton.
Thunderstorm Wind, Belknap
- When
- June 30, 5:30 PM EST to 5:35 PM EST
- Where
- Belknap County, 0.85 mi NW of Laconia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.530, -71.480
A severe thunderstorm downed trees and wires on Shore Drive in Laconia.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Sneakerwave in California, June 30, 20132 deaths · 2 injured · 1 event
- Flash Flooding and Damaging Winds in North Carolina, June 30, 2013$4.2 million · 50 kt wind · 11 events
- Flash Flood in North Carolina, June 30, 2013$500,000 · 1 event
- Flash Flooding in Pennsylvania, June 30, 2013$90,000 · 5 events
- Flash Flooding in New Hampshire, June 30, 2013$90,000 · 3 events
- Damaging Winds in Texas, June 30, 2013$50,000 · 56 kt wind · 2 events
- Flood in Georgia, June 30, 2013$48,000 · 1 event
- Flash Flooding and Hail in New York, June 30, 2013$24,000 · 1.25 in hail · 9 events
- Flash Flooding and Damaging Winds in South Carolina, June 30, 20131 injured · $8,000 · 60 kt wind · 13 events
- Flash Flooding and Flood in Pennsylvania, June 30, 2013$750 · 1.75 in hail · 11 events
- Damaging Wind in Massachusetts, June 30, 2013$15,000 · 1 event
- Flash Flooding and Hail in New York, June 30, 20131.25 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459026, 459028, 459025, 459031, 459029.